# SDR 2011FA0000564

- Difficulty date: August 10, 2011
- Submitted: September 2, 2011
- Operation: General aviation
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: AV30768
- Condition: Worn
- Location: Carburetor
- Component: Carburetor
- Component part number: HA6
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BRASS FLOATS, PN AV30-768 WITH PN 29-182 TYPE NEEDLE RETRACTION CLIPS HAVE BEEN FOUND WITH SEVERE WEAR IN THE FLOAT FRAME CAUSED BY THE END OF THE 29-182 TYPE CLIP WORKING AGAINST THE BRASS FLOAT FRAME.  THESE FLOATS AND CLIPS WERE FOUND IN HA-6 CARBURETORS ORIGINALLY MADE.  THE 29-182 TYPE CLIP IS INTENDED FOR USE WITH FLOAT FRAMES MADE OF STAINLESS STEELE.  THE BRASS FLOATS EQUIPPED WITH THE 29-182 TYPE CLIPS APPEAR TO HAVE HAD THE BRACKET, PN 178-48, REMOVED TO WHICH THE PROPER WIRE FORM NEEDLE RETRACTION CLIP PN 29-194 ATTAHCES.  EXCESSIVE WEAR OF THE FLOAT FRAME COULD RESULT IN THE FLOAT SYS STICKING AND COULD RESULT IN FUEL FLOW TO THE ENGINE BEING INTERRUPTED OR RESTRICTED.  PN 29-182 FLOAT CLIPS ARE NOT APPROVED BY THE CARBURETOR MFG FOR USE WITH BRASS FLOAT FRAMES.  SUBMITTER RECOMMENDS THAT CLIP TYPE 29-182 NEVER BE USED WITH BRASS TYPE FLOATS.
